Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Taking Alprazolam. Have nausea, palpitation and high BP when stopping medicine. Suggest alternative drugs

Hi I m taking alprazolam 1mg daily in divided doses as follows: 0.25mg in morning, 0.25 mg afternoon and 0.5mg at night for past nine months. I realise that I ve developed serious dependence on this medicine and whenever I try to discontinue it even gradually I face serious withdrawl symptoms such as high blood pressures and nausea and even heart palpitations and eventually I end up taking even higher dose of alprazolam. Last friday I tried reducing it by 0.25mg but faced such serious withdrawl symptoms that Iam now taking 2mg of it each day. I have a mild pulmonary valve stenosis and I take verapamil 40mg in the morning each day as well as NSAID 75mg daily.Kindly suggest me ways together with alternate drugs so that I can get rid of alprazolam without any withdrawl symptoms, while keeping in mind that the alternate drugs do not contra-indicate with verapamil and NSAID as I take them regularly and comfortable with taking them. Thankyou.
Asked On : Sat, 29 Dec 2012
Answers:  1 Views:  76
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi shuraimahmed ! If you take alprazolam for long it will give addition and constipation and sucidal thought. About NSAIDS if you take this for long give you ulcer and anemia. Hmmmm ! Ok what i am saying for withdrawal symptom their are medicine and if you have pain try the alternative method. Please consult the physician for drug and dose change. Don't try on your as you are taking verapamil for heart too. Get well soon. Bye.
Answered: Sun, 30 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor